Neurotin side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DonnaM
New Member


Date Joined Dec 2005
Total Posts : 7
   Posted 8/2/2009 11:03 AM (GMT -7)   
Hello,
I am new to this forum. I was hoping to get some advice from those of you who take Neurotin. I was just prescribed it for sciata nerve pain. My PCP
told me to start by taking 3 100 mg at night before bed and increase up to 300mg 2x a day. I took my first dose on friday night and had no problems except a little headache and tiredness the next the day. I had a migraine when I went to bed last night and took the 300mg again. A couple of hours afterwards I was really nauseous. It got worse as the night when on. I had taken a darvocet thinking that would help the headache pain but wondering if it contributed to the nausea? I could not sleep all night as I was so sick. Eventually I did thow up  which helped some. It was really 12 hours after I took the neurotin the nausea went away.
Is this something that will go away as I continue taking it? I personally want to stop as I don't want to go through another night like that.
Any advice would be helpful. My dr said we could try Lyrica or Cymbulta if neurotin doesn't work.
I also have Lupus and take cellcept and plaquiel for that.
 
Thank you,
Donna 
 

bsjaguar
Veteran Member


Date Joined Jun 2009
Total Posts : 974
   Posted 8/2/2009 11:13 AM (GMT -7)   
Hi Donna and welcome to the forum. I take Neurontin actually the generic Gabapentin. I started on one 300mg at night then increased to one 2Xday. The only side effect I noticed was saying what I'm thinking. I can see the item in my head but can't think of the name for the life of me but it has helped my nerve pain and will have to live with people thinking I'm an air head. Sorry to hear about the bad side effects you are getting. We are all different though so I'd suggest you contact your doctor. Good Luck and once again welcome.
---Jag---
 
DDD, osteoarthritis, fusion surgeries C-5/7 & L-4/5 both in 2006, torn meniscus left knee 2000 & 2002, buldging disc C-2/3


Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 8/2/2009 11:33 AM (GMT -7)   
Neurontin, tramadol, lyrica and celebrex all made me nauseated and throw up, except that
the celebrex and lyrica made me throw up on the hour every hour for over 12 hours..
Please go back to your Doctor and maybe try something else, don't suffer with the nausea
as it might get worse, ask about the Cymbalta, it has fewer side effects...
keep us posted and lots of soft hugz...
(((((((((((((((((((((((Donna))))))))))))))))))))))))))))))))))))))
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's and Ocular Migraines

********>^..^<********>^..^<********>^..^<********


PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 8/2/2009 4:27 PM (GMT -7)   
Hi, Donna,
Welcome to the chronic pain forum. So sorry you have reason to be here, but this is a great support group, although we're not doctors.

I also take neurotin. I'm now taking 400mg/ 4X/day but it took me a long time to work up to that dose. My neurologist originally started me on 300mg at night, and then wanted me to work up to 300mg/3X/day within a week! Well, I had to go much more slowly. I finally - after practically begging him - got him to give me some 100mg tablets, and I inched my way up from there. Took me a year or so to get up to what I take now, but it does help the neuropathic symptoms in my feet.

I don't recall being nauseous. Just tired. And I remember at first I got some blurred vision for a few weeks, but that went away. But I definitely feel the neurontin dulls my alertness more than anything I take. If I had good insurance (right now I don't have any!) I'd try lyrica, as it's newer and is supposed to have fewer side effects.

The cymbalta was great when I tried it, but I had to stop because it affected my seizure threshold (I have a seizure disorder, also). That was the only side effect I had from that medication. At the 30mg level, it helped my depression, but at hte 60 mg /day it was the only medication that helped my feet to feel somewhat normal again, but that's exactly about the time it gave me the other problems. I'd definitely try it, and/or the lyrica, if the neurontin (I also take the generic, gabapentin) is giving you side effects.

You might try calling your pharmacist if you can't get your doctor today, and ask if this is normal. Either way, I'd call your doctor and maybe ask about one of the other meds.

Hope this helps a bit!

PaLady

DonnaM
New Member


Date Joined Dec 2005
Total Posts : 7
   Posted 8/3/2009 5:57 AM (GMT -7)   
Thank you all for you feedback. I tried yesterday to break up the dosage to 1 100mg 3x day. I did not experience any nausea but got the worst headache during the night and this morning. I also had the headache on saturday before I went to bed. Not sure that I like this side effect either! The good news is I did not throw up  and I slept good! yippee!
Anyway, I am tempted to just stop taking it for now and live with the pain until I see a neurologist in September. Though I did read somewhere that if you get through the 300mg it gets better after that. Most likely like too depends on the person.
I trully appreciate your input!
Blessings, Donna
 

anice
Veteran Member


Date Joined Apr 2009
Total Posts : 536
   Posted 8/3/2009 11:14 AM (GMT -7)   
Donna, I also had bad results with the Neurontin and I was on the generic too. I didn't have the nausea or vomiting. I had very violent nightmares while I was on it. And they were consistent-every night, all night long. I would wake up right before I "died" in my nightmare. It was horrible for me. They were so bad, I thought several times I would have a heart attack. Anyway, I had to stop taking it. The side effects I had I didn't feel were worth it. I could only take it at night. I was too sleepy taking it during the day. Talk with the pharmacist or with your doctor. It may stop after your body adjusts to being on it. But no one likes to nausea or the headaches...It's a tough call. I know many people take it with no side effects at all. And everyone is different and reacts differently with medicationsI have wanted to try some of the others meds like Lyrica or Cymbalta. I'll have to wait until my finances or better. I believe they are pretty expensive. I am sorry you are having these side effects. I do wish you the best. Let us know what happens wth this.
Anice
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:47 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
210 Guest(s), 2 Registered Member(s) are currently online.  Details
delta30, sharron19


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer